# SDR HNAA2008111800331

- Difficulty date: November 18, 2008
- Submitted: December 3, 2008
- Operation: Air carrier
- Aircraft: N911HA
- Make and model: Dhav DHC8102
- Aircraft serial: 034
- Aircraft time: 58,513 hours, 66,411 cycles
- System (JASC): 6120 · Propeller Controlling System
- Part: Beta Switch
- Part number: V319
- Condition: Broken
- Location: Nr 2
- Part time: 58,513 hours, 66,411 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF AND AFTER GEAR RETRACTION, THE NR 2 ENGINE STARTED TO SURGE BETWEEN 60 TO 100 PERCENT TORQUE.  AFTER TURNING BACK TO FIELD, THE CONDITION CLEARED.  MAINTENANCE CLEANED AND RESEATED THE ECU CONNECTOR, GROUND RAN AIRCRAFT AND NOTED NO DEFECTS.  AIRCRAFT WAS THEN RELEASED FOR SERVICE AND DURING TAKEOFF AND GEAR RETRACTION, AGAIN THE NR 2 ENGINE TORQUE SURGED BETWEEN 40 AND 100 PERCENT.  AFTER RPM REDUCTION, THE CONDITION CLEARED.  DURING TROUBLESHOOTING BY MAINTENANCE, THE NR 2 ENGINE BETA BACKUP SWITCH (6141-S4) WAS FOUND TO BE BROKEN.  THE SWITCH WAS CHANGED OUT AND THE AIRCRAFT WAS GROUND RUN AND OPS CHECKED GOOD PENDING AN EVALUATION FLIGHT.  THE AIRCRAFT FLEW SATISFACTORILY AND WAS THEN RELEASED FOR SERVICE.
